Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Severe stress, stomach churning episodes, anxiety, hypertension. Taking clonazepam and escitalopram. Suggest?

Hello Dr Bienfield I am a male 54 years old from India. I have been taking escitalopram 5 mg and clonazepam 0.5 mg combination in the night since June 2010 as advised by my Psychiatrist since I was under severe stress and had symptoms which included stomach churning (mainly in the night while sleeping), and some anxiety . All my anxiety symptoms gradually subsided over the next few months. I am also on some hypertension drugs for more than 15 years (My BP is normal) and take a statin (10mg) I asked my Psychiatrist whether I could discontinue the antidepressants. She said it was preferable that I continued them since they were in fact supporting me to avoid recurrence of my earlier symptoms which could recur and lead me to take other medication unnecessarily which my GP may prescribe. When I tried stopping the antidepressants even for 1 - 2 nights I had difficulty in getting normal sleep and felt half awake the whole night. Please advise Regards Vikram
Asked On : Sat, 16 Feb 2013
Answers:  1 Views:  123
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

Generally two years of symptom free period are advised before attempting to withdraw the anti-depressants. Frequent assessment is necessary to consider the option..
Even then, it has to be gradual tapering. Sudden stopping can end in rebound or withdrawal symptoms...
Pressure and cholesterol medicines should be taken indefinitely - because untreated disease causes no symptoms, until a catastrophe strikes

Nobody has answered so far - because it is specifically asked by name...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Thu, 11 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor